EconPapers    
Economics at your fingertips  
 

Alternative Approximations to the Distributions of Instrumental Variable Estimators

Paul A Bekker

Econometrica, 1994, vol. 62, issue 3, 657-81

Abstract: This paper considers the instrument variable and method-of-moments estimators, as generalizations of two-stage least squares and limited information maximum likelihood, of the coefficients of a single equation. Motivated by a simple principle, asymptotic distributions are derived based on a parameter sequence where both the number of instruments and the sample size increase. The approximations to the distributions provided by this sequence are more accurate than traditional ones. The instrument variable estimator appears to be inconsistent. The asymptotic covariance matrix of the method-of-moments estimator can be consistently estimated under the alternative parameter sequence. The resulting approximate confidence regions have exact levels very close to their nominal levels. Copyright 1994 by The Econometric Society.

Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (310)

Downloads: (external link)
http://links.jstor.org/sici?sici=0012-9682%2819940 ... O%3B2-E&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:62:y:1994:i:3:p:657-81

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:ecm:emetrp:v:62:y:1994:i:3:p:657-81